Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 16, 2007, 5:07 AM PDT for San Bernardino County, California. It took effect at Jun 16, 2007, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 5:07 AM PDT (12:07 UTC)
- In effect from
- Jun 16, 2007, 2:00 PM PDT
- Expired
- Jun 16, 2007, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 161207 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 507 AM PDT SAT JUN 16 2007 CAZ228-162315- /O.NEW.KVEF.FW.W.0016.070616T2100Z-070617T0400Z/ MOJAVE DESERT- 507 AM PDT SAT JUN 16 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR CALIFORNIA FIRE ZONE 228... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS ACROSS THE MOJAVE DESERT. WEST WINDS WILL INCREASE BY EARLY THIS AFTERNOON ACROSS SAN BERNARDINO COUNTY...ESPECIALLY THE WESTERN PORTION. WINDS SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED BY MID AFTERNOON AND THEN CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING OVERNIGHT. THESE WINDS ALONG WITH AFTERNOON RELATIVE HUMIDITY VALUES OF BELOW 15 PERCENT WILL COMBINE TO PRODUCE POTENTIALLY ERRATIC FIRE BEHAVIOR TO ANY FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 162246 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 346 PM PDT SAT JUN 16 2007 CAZ228-170400- /O.CON.KVEF.FW.W.0016.000000T0000Z-070617T0400Z/ MOJAVE DESERT- 346 PM PDT SAT JUN 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FOR MUCH OF SAN BERNARDINO COUNTY. SEVERAL STATIONS WERE REPORTING SOUTHWEST WINDS GUSTING 30 TO 35 MPH THIS AFTERNOON WITH RELATIVE HUMIDITIES OF 8 TO 14 PERCENT. THE WINDS WILL SUBSIDE AND HUMIDITIES WILL BEGIN TO RECOVER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 170341 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 841 PM PDT SAT JUN 16 2007 CAZ228-170445- /O.EXP.KVEF.FW.W.0016.000000T0000Z-070617T0400Z/ MOJAVE DESERT- 841 PM PDT SAT JUN 16 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING FOR MUCH OF SAN BERNARDINO COUNTY WILL EXPIRE AT 9 PM. WINDS WERE STILL GUSTING ACROSS THE WARNED AREA THIS EVENING...BUT RELATIVE HUMIDITIES HAD RECOVERED ABOVE 15 PERCENT AT MOST STATIONS. WINDS WILL SLOWLY DECREASE AND HUMIDITIES WILL SLOWLY INCREASE THROUGH THE EVENING HOURS...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 9 PM. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:15 AM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 16, 3:15 AM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PDT SAT JUN 16 2007
CORRECTED AVIATION SECTION FOR WINDS AT KLAS
.SYNOPSIS...HIGH PRESSURE ACROSS THE REGION WILL GRADUALLY WEAKEN
OVER THE WEEKEND...HOWEVER DRY CONDITIONS WILL CONTINUE WITH
TEMPERATURES REMAINING ABOVE NORMAL.
&&
.SHORT TERM...HIGH PRESSURE OVER THE AREA TO BE PUSHED SLIGHTLY EAST
DURING THE DAY AS TROUGH TRANSITIONS EAST ACROSS THE PACNW TODAY AND
SUNDAY. FLAT RIDGE TO THEN REMAIN ACROSS THE CWA INTO MONDAY. LITTLE
EFFECT FOR THE CWA...EXCEPT FOR A SLIGHT DECREASE IN TEMPERATURES
OVER THE AREA...HOWEVER TEMPERATURES STILL REMAINING ABOVE NORMAL
THROUGH THE SHORT TERM. SURFACE PRESSURE PATTERN TO KEEP FAIRLY
GOOD GRADIENT ACROSS THE SOUTHWEST PORTION OF THE CWA WITH 8-10MBS
EXPECTED THIS AFTERNOON BETWEEN THE COAST AND WESTERN SAN BERNARDINO
COUNTY RESULTING IN INCREASED WINDS THIS AREA BY LATE AFTERNOON.
SEE FIRE WEATHER DISCUSSION BELOW.
.LONG TERM...MODELS GENERALLY IN GOOD AGREEMENT FOR TUESDAY THROUGH
SATURDAY WITH GFS/DGEX/ECMWF ALL INDICATING THE RIDGE WILL MOVE BACK
ACROSS THE CWA. ONLY BIG QUESTION IS HOW WARM IT WILL GET. MEX
GUIDANCE SHOWS HIGHS PEAKING AT 108 ON THURSDAY AND THEN BACK DOWN
TO 105 ON SATURDAY FOR LAS VEGAS. THIS SEEMS COUNTER TO THE ACTUAL
MODEL OUTPUT WHICH HAS 850 TEMPERATURES AT THEIR WARMEST FRIDAY AND
SATURDAY. MEX GUIDANCE IS LIKELY TRYING TO NUDGE TOWARD CLIMO VALUES
TOWARD THE END WHICH BRINGS IT DOWN A FEW DEGREES. DECIDED TO GO
WITH 110 FOR FRIDAY AND SATURDAY. PRECIPITATION WISE...NO RELIEF IN
SITE FOR THE ENTIRE CWA.
&&
.AVIATION...FOR MCCARRAN...RELATIVELY CLEAR SKIES WITH SOUTH TO
SOUTHWEST WINDS UNDER 10 KT EXPECTED THROUGH 21Z TODAY. GUSTS
FROM 15 TO 20 KT ARE POSSIBLE BETWEEN 21Z TODAY AND 08Z SUNDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: NO SIGNIFICANT WEATHER EXPECTED WITH CLEAR SKIES AREA
WIDE. WINDS IN MANY LOCATIONS WILL BE UNDER 10 KT THROUGH 18Z. WINDS
WILL THEN BEGIN TO PICK UP ESPECIALLY OVER WESTERN SAN BERNARDINO
COUNTY AND BY 20Z GUSTS TO 20 KT CAN BE EXPECTED IN MANY LOCATIONS.
ISOLATED GUSTS TO 30 KT ARE POSSIBLE IN WESTERN SAN BERNARDINO
COUNTY NEAR KDAG FROM 0Z TO 9Z SUNDAY.
&&
.FIRE WEATHER...GOOD SURFACE PRESSURE GRADIENTS TO DEVELOP DURING
THE LATE AFTERNOON AND EARLY EVENING ACROSS MAINLY THE WESTERN
PORTION OF SAN BERNARDINO COUNTY. WINDS WILL INCREASE DURING THE DAY
WITH GUSTS TO NEAR 35 MPH COMMON ACROSS THE COUNTY...ESPECIALLY THE
WESTERN PORTION. THESE WINDS COMBINED WITH THE CONTINUED VERY DRY
CONDITIONS...MINIMUM RELATIVE HUMIDITY VALUES BELOW THE CRITICAL 15
PERCENT MARK...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR
THIS AFTERNOON. WINDS WILL DECREASE OVERNIGHT...BUT RH RECOVERY IS
EXPECTED TO REMAIN POOR AND CONDITIONS WILL NEED TO BE MONITORED.
OTHER AREAS...SUCH AS SOUTHERN AND CENTRAL NYE COUNTY...WILL ALSO
LOCALLY MEET RED FLAG CRITERIA THIS AFTERNOON...BUT OVERALL
WIDESPREAD CONDITIONS ARE NOT EXPECTED TO BE SEEN.
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...RED FLAG WARNING FIRE ZONE 228 FROM 2 PM THIS AFTERNOON UNTIL
9 PM THIS EVENING.
&&
JENSEN/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 15, 6:10 AM PDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT FRI JUN 15 2007 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-160415- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 610 AM PDT FRI JUN 15 2007 /610 AM MST FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG RIDGE OF HIGH PRESSURE WILL ALLOW FOR GOOD HEATING ONCE AGAIN THIS AFTERNOON. HIGH TEMPERATURES AROUND THE LOWER ELEVATIONS OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA WILL BE NEAR THE EXCESSIVE HEAT WARNING CRITERIA WITH SOME AREAS LIKELY EXCEEDING IT THIS AFTERNOON BELOW THE 4000 FOOT ELEVATION LEVEL. ALTHOUGH THE EXCESSIVE HEAT CRITERIA IS NOT EXPECTED TO BE REACHED...RESIDENCE AND VISITORS ARE URGED TO DRINK PLENTY OF LIQUID IN ORDER TO STAY HYDRATED AND TO USE CAUTION WHEN ENGAGED IN OUTSIDE ACTIVITIES THIS AFTERNOON. THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED AGAIN ON SATURDAY RESULTING IN NEAR EXCESSIVE HEAT WARNING CRITERIA. RESIDENCE AND VISITORS ARE URGE TO CONTINUE USING CAUTION...ESPECIALLY IN THE AFTERNOON HOURS ON SATURDAY. TEMPERATURES SUNDAY AND INTO THE FIRST OF NEXT WEEK ARE EXPECTED TO COOL A FEW DEGREES...THUS BRINING A SLIGHT RELIEF TO THE WELL ABOVE NORMAL TEMPERATURES. THE THREAT FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.